New York, 2006Damaging Wind in New York, July 18, 2006
July 18, 2006 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 18, 2:35 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 18, 2:35 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EDT TUE JUL 18 2006
.SHORT TERM (TODAY - FRIDAY)...
SEVERE THUNDERSTORMS WITH LARGE HAIL IN NE PA MOVING SE. NOT MUCH
ELSE HAPPENING. BAND OF CLOUDS ACROSS MOST OF UPSTATE NY AHEAD OF
COLD FRONT. ONLY SOME SPRINKLES AS YET. LOWER DEWPOINT AIR WITH NW
WIND ALREADY IN NY KEEPING TEMPS AND INSTABILITY DOWN.
PRECIP WILL CLEAR CWA BY MIDNIGHT. HAVE CONTINUED WITH THE CHC TO
SCHC POPS SRN TIER AND CATSKILLS S. AFTER THAT CLEARING SKIES AND
TEMPS DROPPING INTO L60S AND U50S. COULD BE SOME FOG IN AVP AND MSV
AREAS LATE TONIGHT...BUT SHOULD BE LIGHT WITH THE DRY AIR ADVECTION.
FURTHER N LACK OF SHOWERS WILL MEAN NOT ENOUGH LL MOISTURE FOR FOG.
WEDNESDAY HIGH PRESSURE WILL BE ACROSS UPSTATE NY...NRN NEW ENG AND
SE CANADA. THIS WILL KEEP DEWPOINTS IN ALL BUT FAR S AROUND 60 WITH
HIGH TEMPS M80S.
MODELS DIVERGE AFTER THAT WITH THE TROPICAL SYSTEM OFF MID ATLANTIC
COAST AND NEXT COLD FRONT FROM MIDWEST. GFS FASTER WITH COLD FRONT
AND KEEPS TROPICAL SYSTEM OFF COAST. NAM BRINGS THE TROPICAL SYSTEM
ONTO COAST LIKE THE HPC WHICH HOLDS OFF THE COLD FRONT. HAVE DONE
SOMEWHAT OF A COMPROMISE WITH SLIGHT CHC THU THEN LOW CHC THU NGT
AND FRI. TAC
&&
.AVIATION (18/18Z TO 19/18Z)...
PRIMARILY VFR IS EXPECTED. SHOWERS AND THUNDERSTORMS WILL BE IN THE
VICINITY OF KAVP THROUGH ABOUT 21Z...AND COULD BRING BRIEF PERIODS
OF MVFR. THATS THE ONLY REAL ISSUE...THOUGH...THIS PERIOD.
TONIGHT...SKIES CLEAR OUT NICELY...AS DRIER AIR MOVES IN BEHIND A
COLD FRONT. ONLY SOME HIGHER CLOUDS...AT WORST...ARE EXPECTED ON
WEDNESDAY. -MJ
&&
.LONG TERM (FRIDAY NIGHT - TUESDAY)...
THE START OF NEXT WEEKEND IS PROGGED TO BE DRY AT THIS POINT...WITH
A FRONT SINKING SOUTH OF OUR REGION ON SATURDAY AND A WEAK HIGH
PRESSURE AREA BRIEFLY BUILDING IN.
HOWEVER...LATER IN THE WEEKEND THROUGH EARLY NEXT WEEK...THE FRONT
IS FORECAST TO HANG UP ACROSS THE DELMARVA REGION...WITH WAVES OF
LOW PRESSURE MOVING ALONG IT. EXACTLY HOW MOISTURE FROM THE TROPICAL
CYCLONE OFF THE EAST COAST INTERACTS WITH THE FRONT COULD ALSO BE A
PLAYER. IN ADDITION...ANOTHER UPPER-LEVEL WAVE MAY APPROACH FROM THE
WEST IN THE MONDAY-TUESDAY TIME FRAME. TO BE SUCCINT...WELL SIMPLY
CALL FOR A DAILY CHANCE OF SHOWERS OR THUNDERSTORMS FROM SUNDAY
THROUGH TUESDAY. -MJ
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...SEVERE THUNDERSTORM WATCH FOR SULLIVAN COUNTY UNTIL 8 PM.
.PA...SEVERE THUNDERSTORM WATCH FOR LACKAWANNA...LUZERNE...WAYNE...
AND PIKE COUNTIES UNTIL 8 PM.
Hazardous weather outlook, Jul 18, 10:27 AM EST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1127 AM EDT TUE JUL 18 2006
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-191530-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1127 AM EDT TUE JUL 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
MAIN CONCERN TODAY WILL BE FOR SEVERE THUNDERSTORM DEVELOPMENT,
ESPECIALLY DURING THE AFTERNOON HOURS. THE ENTIRE AREA IS IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH
MAY BE ISSUED THIS AFTERNOON. DAMAGING WINDS, HEAVY DOWNPOURS,
AND LARGE HAIL ARE POSSIBLE WITH THUNDERSTORM ACTIVITY. THE FLASH
FLOODING THREAT IS LOW WITH STORMS EXPECTED TO BE MOVING.
FREQUENT CLOUD TO GROUND LIGHTNING HAS ACCOMPANIED THUNDERSTORM
ACTIVITY TO OUR WEST, AND IS ANOTHER CONCERN FOR TODAY. SEE THE
SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS.
A HEAT ADVISORY WILL NOT BE NEEDED IN NORTHEAST PENNSYLVANIA AND
SULLIVAN COUNTY NEW YORK TODAY WITH TEMPERATURES AND DEWPOINTS A
FEW DEGREES BELOW MONDAYS. HEAT INDICES WILL BE IN THE MID AND
UPPER 90S IN THE WILKES-BARRE SCRANTON AREA AND IN THE MID
DELAWARE VALLEY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN LATE
THURSDAY AND ALL OF FRIDAY WITH ANOTHER COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY. THE MOST LIKELY TIME FOR
ACTIVATION IS 1 TO 5 PM.
TAC/DJP
In the hours before
Special weather statement, Jul 18, 11:56 AM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1256 PM EDT TUE JUL 18 2006
PAZ043-044-181800-
LACKAWANNA PA-WYOMING PA-
1256 PM EDT TUE JUL 18 2006
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR TUNKHANNOCK...AND
MOVING SOUTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CENTER MORELAND AT 105 PM EDT...
LAKE WINOLA AND MILL CITY AT 110 PM EDT...
LA PLUME AND FACTORYVILLE AT 115 PM EDT...
GLENBURN AND WAVERLY AT 120 PM EDT...
CLARKS SUMMIT AND CLARKS GREEN AT 125 PM EDT...
WEST SCRANTON AND TAYLOR AT 130 PM EDT...
SCRANTON AND DICKSON CITY AT 135 PM EDT...
DUNMORE AND THROOP AT 140 PM EDT...
THIS STORM WILL LIKELY PRODUCE BRIEF HEAVY DOWNPOURS... LIGHTNING...
STRONG GUSTY WINDS AND SMALL HAIL. THIS STORM HAS THE POTENTIAL TO
BECOME SEVERE.
Local storm report, Jul 18, 1:36 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL ARCHBALD 41.51N 75.54W
07/18/2006 E0.88 INCH LACKAWANNA PA PUBLIC
0207 PM HAIL JERMYN 41.53N 75.55W
07/18/2006 E1.25 INCH LACKAWANNA PA PUBLIC
0213 PM HAIL OLYPHANT 41.45N 75.58W
07/18/2006 E1.00 INCH LACKAWANNA PA AMATEUR RADIO
&&
MJLocal storm report, Jul 18, 1:56 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
256 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL ARCHBALD 41.51N 75.54W
07/18/2006 E0.88 INCH LACKAWANNA PA TRAINED SPOTTER
0200 PM HAIL ARCHBALD 41.51N 75.54W
07/18/2006 E0.88 INCH LACKAWANNA PA PUBLIC
0207 PM HAIL JERMYN 41.53N 75.55W
07/18/2006 E1.25 INCH LACKAWANNA PA PUBLIC
0213 PM HAIL OLYPHANT 41.45N 75.58W
07/18/2006 E1.00 INCH LACKAWANNA PA AMATEUR RADIO
0230 PM HAIL 10 SE LAKE ARIEL 41.35N 75.25W
07/18/2006 E0.88 INCH PIKE PA TRAINED SPOTTER
0237 PM HAIL LAKE ARIEL 41.45N 75.38W
07/18/2006 E1.25 INCH WAYNE PA AMATEUR RADIO
0244 PM HAIL 10 S LAKE ARIEL 41.31N 75.38W
07/18/2006 E1.00 INCH WAYNE PA AMATEUR RADIO
&&
MJLocal storm report, Jul 18, 2:00 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL ARCHBALD 41.51N 75.54W
07/18/2006 E0.88 INCH LACKAWANNA PA TRAINED SPOTTER
0200 PM HAIL ARCHBALD 41.51N 75.54W
07/18/2006 E0.88 INCH LACKAWANNA PA PUBLIC
0207 PM HAIL JERMYN 41.53N 75.55W
07/18/2006 E1.25 INCH LACKAWANNA PA PUBLIC
0213 PM HAIL OLYPHANT 41.45N 75.58W
07/18/2006 E1.00 INCH LACKAWANNA PA AMATEUR RADIO
0230 PM HAIL 5 S LAKE ARIEL 41.38N 75.38W
07/18/2006 E0.88 INCH WAYNE PA TRAINED SPOTTER
0237 PM HAIL LAKE ARIEL 41.45N 75.38W
07/18/2006 E1.25 INCH WAYNE PA AMATEUR RADIO
0244 PM HAIL 10 S LAKE ARIEL 41.31N 75.38W
07/18/2006 E1.00 INCH WAYNE PA AMATEUR RADIO
&&
MJLocal storm report, Jul 18, 3:06 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL EAST SMITHFIELD 41.87N 76.62W
07/18/2006 E1.00 INCH BRADFORD PA TRAINED SPOTTER
ALSO...A WIND GUST OF 65 MPH.
0155 PM HAIL ARCHBALD 41.51N 75.54W
07/18/2006 E0.88 INCH LACKAWANNA PA TRAINED SPOTTER
0200 PM HAIL ARCHBALD 41.51N 75.54W
07/18/2006 E0.88 INCH LACKAWANNA PA PUBLIC
0207 PM HAIL JERMYN 41.53N 75.55W
07/18/2006 E1.25 INCH LACKAWANNA PA PUBLIC
0213 PM HAIL OLYPHANT 41.45N 75.58W
07/18/2006 E1.00 INCH LACKAWANNA PA AMATEUR RADIO
0230 PM HAIL 5 S LAKE ARIEL 41.38N 75.38W
07/18/2006 E0.88 INCH WAYNE PA TRAINED SPOTTER
0237 PM HAIL LAKE ARIEL 41.45N 75.38W
07/18/2006 E1.25 INCH WAYNE PA AMATEUR RADIO
0244 PM HAIL 10 S LAKE ARIEL 41.31N 75.38W
07/18/2006 E1.00 INCH WAYNE PA AMATEUR RADIO
0300 PM HAIL 5 NE LEDGERDALE 41.42N 75.25W
07/18/2006 E0.88 INCH PIKE PA TRAINED SPOTTER
&&
MJThunderstorm Wind, Otsego
- When
- July 18, 4:45 PM EST
- Where
- Otsego County, Cooperstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.700, -74.917
Thunderstorm winds knocked down trees and power lines in and around Cooperstown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 18, 20063 deaths · 12 events
- Damaging Wind in Pennsylvania, July 18, 20062 deaths · 1 injured · 62 kt wind · 1 event
- Hail and Damaging Winds in Indiana, July 18, 20061 death · 1 injured · $59,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Vermont, July 18, 200612 injured · $35,000 · 1 in hail · 2 events
- Damaging Wind in Arizona, July 18, 20061 injured · $1.0 million · 75 kt wind · 1 event
- Flash Flood and Hail in West Virginia, July 18, 2006$908,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Maine, July 18, 2006$18,000 · 1.75 in hail · 58 events
- Hail and Damaging Winds in Maryland, July 18, 2006$126,000 · 1 in hail · 14 events
- Hail and Damaging Wind in Mississippi, July 18, 2006$170,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Indiana, July 18, 2006$100,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Mississippi, July 18, 2006$100,000 · 0.75 in hail · 2 events
- Lightning Strike in Maine, July 18, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525413.